Alert archive / Maine / Wind Advisories in 2017
Wind Advisory 8, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Sep 1, 2017, 3:51 PM EDT for 4 counties in Maine. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2017, 3:51 PM EDT (19:51 UTC)
- Expired
- Sep 1, 2017, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS71 KCAR 011951 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 351 PM EDT Fri Sep 1 2017 MEZ011-015>017-029>032-020000- /O.NEW.KCAR.WI.Y.0008.170901T1951Z-170902T0000Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 351 PM EDT Fri Sep 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Caribou has issued a Wind Advisory...which is in effect until 8 PM EDT this evening. * WINDS...Northwest 15 to 20 mph with gusts up to 40 mph. * TIMING...This afternoon into the evening. * IMPACTS...Winds may cause minor damage to trees and blow around loose objects. Older and weaker trees may be blow down. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hastings
1 follow-up statement
196 WWUS71 KCAR 020002 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 802 PM EDT Fri Sep 1 2017 MEZ011-015>017-029>032-020115- /O.EXP.KCAR.WI.Y.0008.000000T0000Z-170902T0000Z/ Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- Including the cities of Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 802 PM EDT Fri Sep 1 2017 ...WIND ADVISORY HAS EXPIRED... The wind is slowly diminishing across the area, and will continue to diminish the remainder of this evening. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Sep 1, 3:09 PM EDT, 42 minutes earlier.
Area forecast discussion, Sep 1, 3:09 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
309 PM EDT Fri Sep 1 2017
.SYNOPSIS...
High pressure will cross the region Saturday. Low pressure will
cross the region Sunday night. High pressure will build to our
south on Monday.
&&
.NEAR TERM /THROUGH SATURDAY/...
The upper low will continue to move eastward away from the
region tonight, with surface high pressure building in behind
it. As such, showers will wane this evening as the sun sets, and
winds will abate as well. Clouds will be a little slower to
move out, but a general southwest to northeast clearing trend
will prevail overnight. Lows will range from the mid and upper
30s across the North Woods to the lower 40s Downeast.
For Saturday...high pressure will slide across the area, leading to
plenty of sunshine. Winds won't be nearly as gusty tomorrow, and
temperatures will be quite a bit warmer, as well. Highs will range
from the mid 60s to the lower 70s.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Ridge axis wl be parked ovr CWA at the beginning of the pd. Sfc high
then builds off into Nova Scotia drg the nighttime hrs allowing for
return flow to commence by mrng. Upr lvl ridge wl begin to flatten
in response to remnants of Harvey mvg into the northeast Sat ngt.
Near calm winds in deeper vlys wl allow temps to fall into the u30s
acrs nrn zones bfr clds increase and srly flow kicks in drg the
mrng.
Sun wl feature the remnants of what rmns of Harvey being absorbed by
system presently dropping thru the Prairie Provinces. As this
wv digs into the Great Lakes by Sun mrng it wl lkly phase with
wv formerly known as Harvey, bringing an area of much-needed
rain to the state on Sun/Sun night. Med range guidance in
disagreement on overall evoln of sfc system by 00z Mon with
GFS/CMC and 00z EC bringing sfc low to the far srn tip of Maine
while 00z NAM shows a weak elongated sfc low acrs New England by
this time. The deeper solns hang onto rain longer than the NAM
does and hv blended more twd this trend and discounted the NAM.
Sfc low wl exit into the Maritimes Mon mrng with heaviest rain
expected to fall Sun night as favorable exit region of H2 speed max
encompasses the nrn portions of the state. Storm total rainfall
amnts in nrn and wrn sxns look to range fm 0.50-1.00 inches. Break
in systems looks to occur on Mon aftn with the briefest of ridges
building ahd of next upstream cdfnt.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Cdfnt wl be north of the international border Mon night,
pressing into the FA thru the middle part of the week. Front
expected to stall out ovr top of the area on Wed with svrl waves
of lopres mvg along the bndry thru the end of the week. Appears
as tho a pd of wet wx is setting up for weeks end with some much
needed rainfall. Temps wl be much blo normal and more fall-like
under cldy and rainy conds.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: Northern sites will remain MVFR in scattered showers
through this evening, while the southern terminals will stay VFR
through the period. Clouds will dissipate gradually from south
to north; all sites will be VFR by 08z Sat and remain so through
Saturday.
SHORT TERM: VFR thru Sun morning before lowering to MVFR levels
Sun afternoon for srn terminals and late Sun night across the
north. IFR/LIFR will be present Sun night into Mon morning in
lgt-moderate rain. Improvement t MVFR and possibly even VFR Mon
afternoon. Restrictions expected to move in again Tue night as
frontal boundary stalls across the area.
&&
.MARINE...
NEAR TERM: The Small Craft Advisory remains in effect until 8 pm this
evening. Northwest winds of 15 to 20 kt with gusts to 25 kt will
continue through this afternoon, then subside after sunset. Seas
will remain 3 to 5 ft, dropping to 2 to 4 feet tonight. High
pressure will build across the waters tonight and Saturday, keeping
conditions below SCA levels.
SHORT TERM: Levels will rmn blo SCA criteria into Sunday
afternoon. Seas will climb above 5 feet Sun night in serly swell
as winds gust to aoa 25kts. Rain and fog will be present late
Sun afternoon into Sun night over the waters.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ050>052.
&&
Near Term...Hastings
Short Term...Farrar
Long Term...Farrar
Aviation...Hastings/Farrar
Marine...Hastings/FarrarHazardous weather outlook, Sep 1, 4:03 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 403 AM EDT Fri Sep 1 2017 MEZ001>006-010-011-015>017-029>032-020815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 403 AM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Strong northwest winds will gust to 30 to 40 mph today. This could cause some downed tree limbs and power outages. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-020815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 403 AM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.